Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 229, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 7, 1999, 2:23 PM CDT for Barron County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1999, 2:23 PM CDT (19:23 UTC)
- Expired
- Sep 7, 1999, 3:05 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Barron County, WI
The radar
The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 071926 SVRMSP WIC005-072005- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 223 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRON COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 3055 PM CDT * AT 220 PM CDT SEVERE WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL EAST OF BARRON OR ABOUT 5 MILES SOUTHWEST RICE LAKE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RICE LAKE BARRON THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. & CWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:50 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 7, 9:50 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 950 AM CDT TUE SEP 7 1999 MAIN CONCERN IS WITH TIMING OF AFTN CONVECTION. 14Z SFC ANALYSIS SHOWS CDFNT FM TVF TO WEAK LOW JUST W OF ATY...THEN SW INTO CNTRL NEB. NARROW BAND OF +60F DEWPOINTS EXTENDED FM ERN NEB INTO WRN MN. GOES8 VISIBLE CHANNEL SHOWS FRONT CLEARLY...EMBEDDED WITHIN LARGER AREA OF SC ASSOCIATED WITH INTENSE LOW LEVEL MOISTURE FLUX CONV. +4 TO +5 MB/3HR PRESSURE RISES ACROSS CNTRL SD BEHIND FRONT. CURRENT PACKAGE HAS A PRETTY GOOD HANDLE ON THE SITUATION. DEEP LAYER OF STEEP LAPSE RATES ON 12Z ABR SOUNDING AND PROGGED STG UNIDIRECTIONAL WIND PROFILE FM 12Z RUC WOULD INDICATE POTENTIAL FOR SIGNIFICANT WIND/HAIL AS CONVECTION DEVELOPS ALONG THE FRONT. MINOR DIFFERENCES IN FRONTAL MOVEMENT WITH 03Z ETA A LTL FASTER THAN 12Z RUC. STILL EXPECT FRONT TO BE AFFECTING TWIN CITIES/E CNTRL MN BY 00Z. ONCE TSTMS FIRE...CONVECTIVE OUTFLOW SHOULD SURGE THE BOUNDARY S/E OUT OF CWA THIS EVENING. AM A LITTLE CONCERNED THAT SFC HEATING MAY NOT REACH FULL POTENTIAL WITH MID LEVEL CLOUDS OVER ERN MN AND SC ALONG FRONT. WOULD APPEAR ATTM THAT BEST DESTABILIZATION WILL OCCUR STC-MKT AREA. WILL MAKE SOME MINOR TWEAKS TO ZONES TO RAISE POPS AND ADJUST TEMPS. .MSP...NONE. DAVIS
In the hours before
Special weather statement, Sep 7, 11:10 AM CDT, 3 hours 13 minutes before
MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-080300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1110 AM CDT TUE SEP 7 1999 THERE IS A CHANCE OF SEVERE WEATHER ACROSS CENTRAL AND EASTERN MINNESOTA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER IN WEST CENTRAL WISCONSIN WILL BE THIS EVENING AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM THE LAKE OF THE WOODS... SOUTHWEST INTO EXTREME EASTERN SOUTH DAKOTA. THIS FRONT IS EXPECTED TO MOVE INTO THE ST CLOUD AND MANKATO AREAS BY 6 PM...AND THEN INTO WEST CENTRAL WISCONSIN BY 10 PM. THE AIRMASS AHEAD OF THE FRONT WILL BECOME INCREASING WARM AND HUMID THIS AFTERNOON...WHICH WILL PROVIDE FUEL FOR THUNDERSTORM DEVELOPMENT. A SQUALL LINE IS EXPECTED TO DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AND SWEEP EAST ACROSS THE OUTLOOK AREA. STRONG WINDS ALOFT AND COLD TEMPERATURES IN THE UPPER ATMOSPHERE WILL CONTRIBUTE TO AN ENHANCED THREAT OF DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM WILL LIKELY MAINTAIN THE CHANCE OF SEVERE WEATHER THROUGH THE EVENING HOURS. SEVERE WEATHER SPOTTERS...SPOTTER GROUPS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. DAVIS
Special weather statement, Sep 7, 11:10 AM CDT, 3 hours 13 minutes before
MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-080300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1110 AM CDT TUE SEP 7 1999 THERE IS A CHANCE OF SEVERE WEATHER ACROSS CENTRAL AND EASTERN MINNESOTA THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE FOR SEVERE WEATHER IN WEST CENTRAL WISCONSIN WILL BE THIS EVENING AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM THE LAKE OF THE WOODS... SOUTHWEST INTO EXTREME EASTERN SOUTH DAKOTA. THIS FRONT IS EXPECTED TO MOVE INTO THE ST CLOUD AND MANKATO AREAS BY 6 PM...AND THEN INTO WEST CENTRAL WISCONSIN BY 10 PM. THE AIRMASS AHEAD OF THE FRONT WILL BECOME INCREASING WARM AND HUMID THIS AFTERNOON...WHICH WILL PROVIDE FUEL FOR THUNDERSTORM DEVELOPMENT. A SQUALL LINE IS EXPECTED TO DEVELOP IMMEDIATELY AHEAD OF THE COLD FRONT AND SWEEP EAST ACROSS THE OUTLOOK AREA. STRONG WINDS ALOFT AND COLD TEMPERATURES IN THE UPPER ATMOSPHERE WILL CONTRIBUTE TO AN ENHANCED THREAT OF DAMAGING WINDS AND LARGE HAIL. IN ADDITION...THE APPROACH OF A STRONG UPPER LEVEL STORM SYSTEM WILL LIKELY MAINTAIN THE CHANCE OF SEVERE WEATHER THROUGH THE EVENING HOURS. SEVERE WEATHER SPOTTERS...SPOTTER GROUPS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. DAVIS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:46 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 44 min |
| Sep 7, 4:44 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.